Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 11, 2016, 12:43 PM CST for 5 parishes in Louisiana. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2016, 12:43 PM CST (18:43 UTC)
- Expired
- Mar 12, 2016, 1:15 AM CST
- In force
- 13 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 6.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
670
WGUS54 KSHV 111843
FFWSHV
LAC015-017-031-081-119-120045-
/O.NEW.KSHV.FF.W.0046.160311T1843Z-160312T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1243 PM CST FRI MAR 11 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CADDO PARISH IN NORTHWESTERN LOUISIANA...
BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 645 PM CST FRIDAY
* AT 1241 PM CST...DOPPLER RADAR INDICATED A BREAK IN THE HEAVY RAIN
ACROSS THE WARNED AREA. PREVIOUS RECENT RAINFALL OVER 11 INCHES
OCCURRED. FLASH FLOODING IS EXPECTED TO CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...MANSFIELD...VIVIAN...
HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA...BENTON...STONEWALL...
LOGANSPORT...SIBLEY...CULLEN...PLAIN DEALING...COTTON VALLEY...OIL CITY...
SAREPTA AND DOYLINE.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO NEAR ONE INCH OF
RAIN WILL BE POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3185 9388 3190 9390 3199 9404 3302 9404
3302 9324 3272 9324 3271 9319 3246 9315
3245 9324 3241 9324 3239 9343 3237 9340
3224 9342 3224 9322 3206 9314 3198 9313
3197 9324 3189 9327 3193 9342 3184 9344
$$
061 follow-up statement
810
WGUS54 KSHV 120040
FFWSHV
LAC015-017-031-081-119-120715-
/O.EXT.KSHV.FF.W.0046.000000T0000Z-160312T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CST FRI MAR 11 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CADDO PARISH IN NORTHWESTERN LOUISIANA...
BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 115 AM CST SATURDAY
* AT 628 PM CST...DOPPLER RADAR INDICATED THAT RAINFALL HAD ENDED
ACROSS THE WARNED AREA...HOWEVER HEAVY RAIN AMOUNTS FROM PREVIOUS
RAINFALL CONTINUED TO PRODUCE FLOODING. RAINFALL AMOUNTS DURING
THE PAST 24 HOURS RANGED FROM ONE HALF TO NEAR ONE INCH. FLASH
FLOODING WILL CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...MANSFIELD...
HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA... STONEWALL...
LOGANSPORT...SIBLEY...CULLEN...COTTON VALLEY...OIL CITY... SAREPTA
AND DOYLINE.
WATER RUNOFF FROM THE PREVIOUS HEAVY RAIN CONTINUED MOVING DOWN
THROUGH THE CREEKS...STREAMS...LAKES AND BAYOUS RESULTING IN
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES. DO NOT DRIVE AROUND BARRICADES.
&&
LAT...LON 3185 9388 3190 9390 3199 9404 3302 9404
3302 9324 3272 9324 3271 9319 3246 9315
3245 9324 3241 9324 3239 9343 3237 9340
3224 9342 3224 9322 3206 9314 3198 9313
3197 9324 3189 9327 3193 9342 3184 9344
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 11:06 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 11, 11:06 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1106 AM CST FRI MAR 11 2016
.DISCUSSION...
MADE MINOR CHANGES TO THE TEMPS...AS CLOUD COVER AND RAIN HAVE
KEPT TEMPERATURES TREND DOWN THIS MORNING. OTHERWISE...THE REST OF
THE FORECAST LOOKS TO BE ON TRACK. A CLOSED LOW CONTINUES TO SPIN
OVER SOUTHCENTRAL TEXAS. IT WILL SLOWLY MOVE NE TODAY...KEEPING A
GOOD CHANCE OF RAIN IN THE FORECAST. ANOTHER 1 TO 2 INCHES OF
RAINFALL CAN BE EXPECTED ACROSS THE REGION TODAY.
&&
.PREV DISCUSSION... /ISSUED 543 AM CST FRI MAR 11 2016/
AVIATION...
MVFR/IFR CEILINGS AND VISIBILITIES POSSIBLE THROUGH MUCH OF THE
DAY ACROSS AREA TERMINALS AS AN UPPER-LOW CONTINUES TO BRING
ENHANCED MOISTURE ACROSS THE REGION. -RA/-DZ/ AND ISOLATED-TSRA
CONDITIONS TO ALSO CONTINUE THROUGHOUT THE DAY. RAIN TO BEGIN TO
DIMINISH BY 12/06Z ACROSS MOST LOCATIONS. HOWEVER...MVFR/IFR
CEILINGS TO PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD.
OTHERWISE...NORTHEAST WINDS 5 TO 10 KNOTS TODAY TO BECOME
SOUTHEAST BY 12/06Z. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 61 74 58 / 70 50 50 20
MLU 72 65 74 59 / 90 60 60 30
DEQ 62 57 71 56 / 90 50 50 20
TXK 66 60 72 58 / 90 50 50 20
ELD 69 62 72 58 / 90 60 60 40
TYR 67 58 72 58 / 60 40 40 10
GGG 69 59 74 58 / 70 50 50 10
LFK 76 59 76 59 / 60 40 40 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR ARZ071>073.
LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ001>006-
010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR TXZ126-138-151-
153-166-167.
&&
20Hazardous weather outlook, Mar 11, 11:43 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1143 AM CST FRI MAR 11 2016 ARZ071>073-LAZ001>004-010>012-017-018-TXZ126-138-151-153-166-167- 121745- LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- RED RIVER-BIENVILLE-SABINE-NATCHITOCHES-MARION-HARRISON-PANOLA- SHELBY-SAN AUGUSTINE- 1143 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM THIS EVENING... SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WILL BRING MUCH LOWER RAINFALL TOTALS THAN THE PREVIOUS THREE DAYS. HOWEVER...EVEN MODEST RAINFALL AMOUNTS OF ONE OR TWO INCHES...IS ENOUGH TO AGGRAVATE SERIOUS ONGOING FLOODING ACROSS THE AREA...RESULTING IN ADDED RUNOFF TO ALREADY SWOLLEN LAKES...RIVERS...CREEKS AND BAYOUS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE THREAT FOR FLASH FLOODING WILL GRADUALLY DIMINISH AS RAINFALL BEGINS TO DIMINISH DURING THE DAY SATURDAY. A FAST MOVING UPPER LEVEL SYSTEM SUNDAY AFTERNOON MAY BRING ISOLATED TO SCATTERED STRONG THUNDERSTORMS. IF ANY STORMS BECOME SEVERE SUNDAY AFTERNOON...LARGE HAIL WOULD LIKELY BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-136-137- 149-150-152-165-121745- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA- 1143 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND POSSIBLY A FEW THUNDERSTORMS...WILL MOVE NORTHWARD ACROSS THE AREA TODAY. SOME MINOR FLOODING MAY CONTINUE AT A FEW LOCATIONS. HOWEVER...RAINFALL SHOULD NOT BE SUFFICIENT ENOUGH TO RESULT IN ANY INCREASED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... RAINFALL WILL BEGIN TO DIMINISH DURING THE DAY SATURDAY. A FAST MOVING UPPER LEVEL SYSTEM SUNDAY AFTERNOON MAY BRING ISOLATED TO SCATTERED STRONG THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE SUNDAY AFTERNOON...MAINLY ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...WITH LARGE HAIL LIKELY BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. LAZ005-006-013-014-019>022-121745- LINCOLN-UNION-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE- 1143 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT... SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WILL BRING MUCH LOWER RAINFALL TOTALS THAN THE PREVIOUS THREE DAYS. HOWEVER...EVEN MODEST RAINFALL AMOUNTS OF ONE TO NEAR THREE INCHES...IS ENOUGH TO AGGRAVATE SERIOUS ONGOING FLOODING ACROSS THE AREA...RESULTING IN ADDED RUNOFF TO ALREADY SWOLLEN LAKES...RIVERS...CREEKS AND BAYOUS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ONGOING FLOODING ISSUES MAY LIKELY CONTINUE INTO AT LEAST EARLY SATURDAY...HOWEVER...RAINFALL BEGINS TO DIMINISH DURING THE DAY SATURDAY. A FAST MOVING UPPER LEVEL SYSTEM SUNDAY AFTERNOON INTO EARLY EVENING...MAY BRING ISOLATED TO POSSIBLY SCATTERED STRONG THUNDERSTORMS. IF ANY STORMS BECOME SEVERE SUNDAY AFTERNOON...LARGE HAIL WOULD LIKELY BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Mar 11, 7:07 AM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD JENA 31.69N 92.13W
03/11/2016 LA SALLE LA LAW ENFORCEMENT
WATER COVERING SECONDARY ROADS ACROSS THE PARISH
&&
EVENT NUMBER SHV1600178
MMAYEAUXLocal storm report, Mar 11, 11:11 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD 4 NNW SHREVEPORT 32.52N 93.83W
03/11/2016 CADDO LA BROADCAST MEDIA
SEVERAL HOMES ARE FLOODING ALONG CROSS
LAKE...
&&
MDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:07 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 6 hr |
| Mar 10, 8:29 PM CST | River Flood Warning | SHV | Bossier, Caddo, Red River | 6 days |
| Mar 10, 8:42 PM CST | Flash Flood Warning | SHV | Grant, Natchitoches, Sabine, Winn | 49 hr |
| Mar 10, 9:08 PM CST | Flash Flood Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more | 21 hr |
| Mar 10, 11:50 PM CST | Flash Flood Warning | SHV | LaSalle | 41 hr |
| Mar 11, 12:52 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 12 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.